Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Diabetes Insipidus
Posted by: Heidi
Date: July 9, 2006 9:30 PM

Is there is some food or mineral, etc., that has been found to be in excess or lacking in some of the people with this diabetes insipidus? Do you have any insights into what might help a person with diabetes insipidus tolerate proteins better? We've found that Melatonin helps a lot but are looking for info on possible food or mineral combinations that are good and bad for people with this disease. Also, the person I know who has diabetes insipidus cannot tolerate pancreatic enzymes. Do you have an idea why this could be?

RE: Diabetes Insipidus
Posted by: Ron Kennedy, M.D.
Date: July 9, 2006 10:10 PM

In the kidneys blood is filtered through tiny organs called glomeruli. The filtrate passes down a tubule and with the help of a pituitary hormone called ADH (antidiuretic hormone), water is reabsorbed into the body from the tubules. If ADH is deficient, or it the kidneys are damaged and cannot make full use of it, the resulting water loosing (dehydrating) syndrome is called diabetes insipidus (not to be confused with diabetes mellitus). There is no food or mineral at fault. All symptoms are traceable to dehydration, so prevention and treatment of dehydration are key. It is unlikely that pancreatic enzymes are not tolerated since the body is already making those - probably the sensitivity is due to some residue left over from the isolation of those enzymes. All the secondary causes of DI should be ruled out (e.g. some medicines, brain tumor, kidney disease, etc.). If the kidneys are healthy, a medicine called DDAVP can help. This medicine is very much like your body's natural ADH. Check with your doctor on all these issues.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(452 words)